Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


URGENT!! PLEASE ANSWER!!
Oct 4, 2009

I am HBV positive, EAg negative. My DNA became non-detectable after 4 weekly injections of Pegasys. The doctor says I would therefore use injection for 24 months instead of 48. Do you agree? My other liver tests are normal. Also I usually take my shot on a Wednesday but I missed last week and took it on Thursday (20 hours late). Is this time enough for resistance to the drug to be built up? I am on my seventeenth injection and I am worried. My next tests are due end of Oct.

Response from Dr. McGovern

The optimal course for patients with HBe antigen negative infection is unknown but the minimum of treatment duration considered by most is approximately one year. The reason for this is that patients with e antigen negative infection are at increased risk for relapse following treatment than those who are e antigen positive. In fact, the major trial of hepatitis B patients with e antigen negative infection with pegylated interferon was 48 weeks in duration.

I think it is great that you have attained suppression so quickly - that is fantastic news!

But I think in order to assure that you don't have viral rebound after treatment is stopped that you should go for 48 weeks. However, there may be good reasons your doctor is suggesting this, so talk with your doctor again to understand the reasoning for offering a shorter course of treatment.

Whatever you decide...if your virus does rebound, know that there are multiple other drugs that are also available for treatment.

I am not worried about the late dosing...just try to keep on schedule in the future.

Best wishes for your health....



Previous
Hep c
Next
Interferon induced psychosis or something else?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement